Worried and inpatient


#1

well im awake early with so much going round and round in head

prob starting on medopar or sinemet this week on advice of physio .v stiff and rigid . agree with her when she says need it now for mobility and to enable enjoy life now and work .then get everyone else saying youre too young ,what about side effects .im 56. feel like my friends are in 2 camps ,the bigger group saying dont start them try a different dopamiine agonist first .

opinions of people on here would be appreciated. i thought my view was take the drugs ,feel better but now getting scared about future but on other hand totally fed up and inpatient about how long its taking to feel better

 

 

 

 


#2

Hi kitten and welcome I am 58 and was diagnosed in September I went straight on meds. I'm on pramapexal  three times a day and it was the best thing I done my tremors have stopped and don't feel so stiff balance is getting better  if I was you would give the meds a try hope everything goes well for you stay on the forum and let us know how you get on best wishes x


#3

 hi kittens

I started sinemet around the beginin of october, the gp said a low dose of sinemet would be gentle and kinder too me, since then he's built up the dose too the generic form of sinemet +, the gp said dont be too despondent if there isn't much change at first.

And too be honest there hasn't, it's just been small, i might be able too get up and down the stairs a little easier, but i cant walk further or faster ,  i still have pains, cramp like effect,fatigue and the tremor is just as it was, I dont imagine for a moment One pill will fix all or they'll be a quick fix, it may take quite a while and a combo of trying different pills for myself or anyone, it's all unique too each of us.

Just think of it as a marathon not a sprint.


#4

Hi Kittens, I can give you my  thoughts on the subject for you to think about, not necessarily act upon it ,but to think it all thoroughly through. I was 54 when diagnosed, started two years later on a dopamine agonist (Mirapexin) and after another 4 years added Sinemet. 

When I started on mirapexin it was  fairly new and had a short list of side effects. After years of large numbers, worldwide,  of patients taking this, the side effect list is much more frightening and the medical literature tone more cautious about its use. 

With all the information now available I would find the choice difficult : start with the DA or Sinemet? I would probably opt for the Sinemet. I find it works much better than the DA and has few side effects. Both are , I am sure , damaging in the long term, with drugs there is always a payback , but we like to be able to lead as normal a life as is possible with this disease and that is what levodopa does achieve  (for  a while). I like to take as few drugs as possible, otherwise you can no longer identify what causes which side effect or is it the interaction between the drugs.,etc.

If I had started on Sinemet four years earlier I might be very dyskinetic by now, who knows. Ideally I should have had an identical twin with PD, who had followed the levodopa route to compare notes with! 

One piece of advice : learn as much as possible about the disease and the drugs. Best wishes, Kate


#5

thanks everyone

im already on requip xl ,have been since sept but upto 12mg with no effect atall. neuro physio thinks it wont work as have prob had pd for 4-5 yrs before diagnosis and have depleted my dopamine production so how ever much i go up it wont work.

hopefully seeing pd nurse today to get their opinion and consultant thurs

kate. do you have any side effects from sinemet now

 


#6

heard today from consultant ,to add in sinemet and stay on 12mg requip xl

hope it works


#7

HI Kittens3  I was diagnosed when Iwas 53 and it was a big shock. After a few months of no meds I started to drag my right leg as that side was affected worse. After a year or so I was starrted on DA but they made me sick before i got to a dose which would make a difference. After trying several different types I was started on Madopar and it was a dilemma whether to start or not. However it was a good decision and it made my life much better for the next 5/6 years.  I had knee problems on my right side and ended up having a knee replacement due to the dragging of my leg for so long. If I had started meds sooner could have been avoided.  To make things worse I suffered a pulmonary embolism after that  op and had to take warfarin for a year. I am now on mainly stalevo and controlled release pramipexole and slow release madopar. I am vry variable in what I can do but never regret starting meds when I did as it enabled me to play with my grandchildren when they were little and to travel a lot. I get some side effects from time to time but my neuro has given me his email and he responds by return and adjust the dose until I feel better. I also take clonazepam at bedtime which really relaxes me and I get at least 5/6 hours sleep that way.  If you wake up and can't get back to sleep I  would recommend getting up and either having a  cup of tea or watch tv or read for an hour then you can usualy drop off again. Chin up!


#8

I've started on sinemet  day 3 , on 62.5 twice daily . Morning dose is ok but evening dose gives me headache and nausea . Taking domperidone . 

Is this normal ? Anyone else found this and how long till it settled .? Also tremor seems worse ? 


#9

K3, it's early days, kittens, and a very low dose, that's not sufficient to have an impact on your symptoms yet. Take a couple of biscuits with your pills to help against the nausea. Take it half an hour before meals or an hour and a half after. In due course your body gets accustomed to the drugs. I never had nausea, so I was lucky. Tremor treatment is tricky, it is the least responsive symptom of PD to drugs available, but it should not be worse. They say the minimum starting dose of Sinemt is 3 times a day 125 mg. So you're not there yet. Be patient, if you can......